Alert archive / Oklahoma / Tornado Warnings in 2018
Tornado Warning 29, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Oct 7, 2018, 6:12 PM CDT for Noble County, Oklahoma. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 7, 2018, 6:12 PM CDT (23:12 UTC)
- Expired
- Oct 7, 2018, 7:00 PM CDT
- In force
- 48 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County Noble County, OK
The radar
The Vance AFB radar (KVNX), 94 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.2 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 690 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
085
WFUS54 KOUN 072312
TOROUN
OKC103-080000-
/O.NEW.KOUN.TO.W.0029.181007T2312Z-181008T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Norman OK
612 PM CDT SUN OCT 7 2018
The National Weather Service in Norman has issued a
* Tornado Warning for...
Central Noble County in northern Oklahoma...
* Until 700 PM CDT.
* At 612 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Perry, moving northeast at 25 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Perry, Red Rock, Marland, Sooner Lake and Ceres.
This includes Interstate 35 between mile markers 186 and 197.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter, safe room or an interior
room on the lowest floor of a sturdy building. Avoid windows. If you
are outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3649 9703 3634 9703 3621 9728 3637 9740
3658 9719
TIME...MOT...LOC 2312Z 219DEG 21KT 3630 9730
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
..speg.2 follow-up statements
083
WWUS54 KOUN 072342
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
642 PM CDT SUN OCT 7 2018
OKC103-080000-
/O.CON.KOUN.TO.W.0029.000000T0000Z-181008T0000Z/
Noble OK-
642 PM CDT SUN OCT 7 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR CENTRAL
NOBLE COUNTY...
At 641 PM CDT, a severe thunderstorm capable of producing a tornado
was located just west of Sooner Lake, moving northeast at 30 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Sooner Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter, safe room, or an interior
room on the lowest floor of a sturdy building. Avoid windows. If you
are outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3649 9703 3634 9703 3628 9715 3643 9717
3653 9710
TIME...MOT...LOC 2341Z 236DEG 26KT 3642 9709
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
..speg.969
WWUS54 KOUN 072354
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
654 PM CDT SUN OCT 7 2018
OKC103-080004-
/O.EXP.KOUN.TO.W.0029.000000T0000Z-181008T0000Z/
Noble OK-
654 PM CDT SUN OCT 7 2018
...THE TORNADO WARNING FOR CENTRAL NOBLE COUNTY WILL EXPIRE AT 700 PM
CDT...
The storm which prompted the warning no longer appears capable of
producing a tornado. Therefore, the tornado warning for Noble County
will be allowed to expire.
LAT...LON 3649 9703 3634 9703 3628 9715 3643 9717
3653 9710
TIME...MOT...LOC 2354Z 219DEG 21KT 3648 9703
$$
..speg.What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Oct 7, 4:04 PM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, Oct 7, 4:04 PM CDT, 2 hours 8 minutes before
Area Forecast Discussion National Weather Service Norman OK 404 PM CDT Sun Oct 7 2018 .DISCUSSION... A slow moving warm front will continue to lift across Central Oklahoma, as an upper long wave trough will continue to approach from the west. Rain showers behind the warm front will remain more scattered through this evening across southeast into portions of central Oklahoma. However the meridional flow aloft across western Oklahoma will maintain widespread showers and isolated thunderstorms across our west and into northwest Oklahoma through this evening. There is sufficient instability and marginal shear for a few of the stronger storms to become severe, especially this evening as a low level jet increases. A marginal risk is in place across most of our area, with winds and flooding as the main hazards. Meanwhile, moisture from a strengthening tropical cyclone in the Gulf of Mexico will continue to increase across the southern plains for the next couple of days. The increasing moisture will be interacting with the aforementioned upper trough as it starts digging into our area early this week, maintaining periods of showers and thunderstorms through at least Tuesday night. Flooding will also be a hazard, with another 2-3 inches expected in addition to todays rainfall. A cold front will begin moving through late Thursday, ending the rain and bringing in much unseasonably cooler air for the rest of the seven day period. By Friday, an upper short wave will bring back chances for rain into Saturday. However at this point, the atmosphere is expected to remain stable enough to inhibit any thunderstorm development. The rain chances also remain low, as sufficient moisture return is in question. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 69 77 67 73 / 70 50 80 90 Hobart OK 68 75 63 71 / 80 80 90 90 Wichita Falls TX 70 80 68 74 / 70 60 80 90 Gage OK 59 72 56 61 / 80 80 80 90 Ponca City OK 67 80 68 73 / 80 50 80 90 Durant OK 70 82 70 78 / 30 30 40 80 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...Flood Watch through Tuesday afternoon for OKZ004>029-033>038-044. TX...Flood Watch through Tuesday afternoon for TXZ083>089. && 25/68
Hazardous weather outlook, Oct 7, 5:04 PM CDT, 1 hour 8 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 504 PM CDT Sun Oct 7 2018 OKZ004>048-050>052-TXZ083>090-082215- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 504 PM CDT Sun Oct 7 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... Showers and scattered thunderstorms will continue across portions of Oklahoma and western north Texas through Monday morning. Some of the storms could become strong to severe through 10 PM. Damaging wind gusts up to 70 mph, hail up to the size of ping pong balls, and heavy rainfall are the main concerns. However, a funnel cloud and/or brief tornado could also be possible with the strongest storms. .Heavy rain... Heavy rainfall is likely through tonight, which could lead to flooding and flash flooding in some areas, especially of low lying and poorly drained areas. .DAYS TWO THROUGH SEVEN...Monday through Saturday... .Thunderstorms... Showers and thunderstorms will continue across parts of Oklahoma and north Texas through Tuesday. Strong to severe storms will be possible at times, especially during the late afternoon and evening hours. Large hail and damaging wind gusts will be the primary hazards with any severe storms. Heavy rainfall associated with the stronger storms could cause localized flooding. After a brief break, thunderstorm chances return late this week. .Heavy Rain... Widespread moderate to heavy rainfall is likely through Tuesday, which could lead to flooding and flash flooding, especially of low lying and poorly drained areas. The prolonged period of moderate to heavy rains will also create elevated levels on mainstem rivers. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Local storm report, Oct 7, 4:47 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
447 PM CDT SUN OCT 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM FLASH FLOOD ALTUS 34.64N 99.33W
10/07/2018 JACKSON OK EMERGENCY MNGR
MAJOR STREET FLOODING IN THE CITY OF ALTUS.
&&
JT/FMSpecial weather statement, Oct 7, 4:52 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
452 PM CDT SUN OCT 7 2018
OKZ052-072215-
Bryan OK-
452 PM CDT SUN OCT 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR central Bryan County Until 515 PM
CDT....
AT 451 PM CDT, a strong thunderstorm was located 5 miles southeast of
Albany, moving north at 25 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
LAT...LON 3386 9595 3385 9598 3387 9600 3386 9600
3384 9602 3386 9603 3384 9604 3385 9610
3383 9610 3384 9615 3382 9615 3381 9618
3380 9618 3381 9616 3376 9618 3411 9624
3411 9594 3394 9593
TIME...MOT...LOC 2151Z 179DEG 21KT 3384 9608
..speg.Local storm report, Oct 7, 5:41 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
541 PM CDT SUN OCT 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL CARNEGIE 35.10N 98.60W
10/07/2018 E1.00 INCH CADDO OK EMERGENCY MNGR
&&
EMSpecial weather statement, Oct 7, 5:50 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 550 PM CDT SUN OCT 7 2018 OKZ012-013-019-020-025-072315- Garfield OK-Payne OK-Oklahoma OK-Logan OK-Noble OK- 550 PM CDT SUN OCT 7 2018 ...SIGNIFICANT WEATHER ADVISORY FOR southeastern Garfield...west central Payne...northwestern Oklahoma...Logan and southwestern Noble Counties Until 615 PM CDT.... AT 547 PM CDT, strong thunderstorms were along a line extending from near Perry to near Edmond, moving northeast at 35 MPH. HAZARDS INCLUDE... Hail up to one-half inch diameter... Wind gusts to 50 MPH... LAT...LON 3632 9768 3558 9766 3558 9731 3632 9728 TIME...MOT...LOC 2247Z 204DEG 29KT 3623 9741 3563 9740 ..speg.
Local storm report, Oct 7, 5:53 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
553 PM CDT SUN OCT 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM TORNADO 2 NW DAVIS 34.50N 97.16W
10/07/2018 MURRAY OK STORM CHASER
&&
EMSpecial weather statement, Oct 7, 6:05 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 605 PM CDT SUN OCT 7 2018 OKZ023-038-072330- Caddo OK-Comanche OK- 605 PM CDT SUN OCT 7 2018 ...SIGNIFICANT WEATHER ADVISORY FOR south central Caddo and north central Comanche Counties Until 630 PM CDT.... AT 602 PM CDT, a strong thunderstorm was located over southeastern Fort Sill, moving north at 20 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... Minor flooding in areas of poor drainage... LAT...LON 3456 9834 3459 9855 3491 9855 3487 9822 TIME...MOT...LOC 2302Z 189DEG 18KT 3465 9844 ..speg.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 7:12 PM CDT | Special Weather Statement | OUN | Carter | 33 min |
| Oct 6, 7:15 PM CDT | Special Weather Statement | OUN | Carter | 30 min |
| Oct 6, 7:29 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Jefferson, Love, Murray | 46 min |
| Oct 6, 7:44 PM CDT | Areal Flood Advisory | OUN | Carter | 2 hr |
| Oct 6, 8:06 PM CDT | River Flood Warning | OUN | Cotton | 4 days |
| Oct 6, 8:08 PM CDT | River Flood Warning | OUN | Jackson, Kiowa, Tillman | 5 days |
| Oct 6, 8:12 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Johnston, Love, Marshall, Murray, Pontotoc | 48 min |
| Oct 6, 8:40 PM CDT | Special Weather Statement | OUN | Love | 35 min |
| Oct 6, 8:58 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan, Coal, Johnston, Marshall, Murray and 1 more | 47 min |
| Oct 6, 10:01 PM CDT | Areal Flood Advisory | OUN | Bryan, Carter, Coal, Johnston, Love, Marshall and 1 more | 119 min |
| Oct 7, 12:12 AM CDT | Areal Flood Advisory | OUN | Carter, Jefferson, Love | 3 hr |
| Oct 7, 1:00 AM CDT | Areal Flood Advisory | OUN | Carter, Johnston, Love, Marshall, Murray | 3 hr |
| Oct 7, 4:15 AM CDT | Areal Flood Advisory | OUN | Jefferson, Stephens | 3 hr |
| Oct 7, 4:33 AM CDT | Flash Flood Warning | OUN | Carter, Jefferson, Johnston, Love, Marshall, Murray | 4 hr |
| Oct 7, 7:49 AM CDT | Flash Flood Warning | OUN | Cotton | 3 hr |
| Oct 7, 7:56 AM CDT | Areal Flood Advisory | OUN | Comanche, Cotton, Jefferson, Stephens | 3 hr |
| Oct 7, 9:00 AM CDT | River Flood Warning | OUN | Bryan | 45 hr |
| Oct 7, 9:47 AM CDT | River Flood Warning | OUN | Cotton, Jefferson, Tillman | 6 days |
| Oct 7, 9:47 AM CDT | River Flood Warning | OUN | Jefferson, Love | 4 days |
| Oct 7, 9:48 AM CDT | River Flood Warning | OUN | Love | 8 days |
| Oct 7, 9:49 AM CDT | River Flood Warning | OUN | Comanche, Cotton | 47 hr |
| Oct 7, 11:07 AM CDT | Areal Flood Advisory | OUN | Greer, Harmon, Jackson | 3 hr |
| Oct 7, 12:45 PM CDT | Areal Flood Advisory | OUN | Beckham, Greer, Jackson, Kiowa, Washita | 3 hr |
| Oct 7, 3:03 PM CDT | Special Weather Statement | OUN | Canadian | 27 min |
| Oct 7, 3:14 PM CDT | Special Weather Statement | OUN | Carter | 31 min |
| Oct 7, 3:17 PM CDT | Special Weather Statement | OUN | Jackson | 28 min |
| Oct 7, 3:33 PM CDT | Special Weather Statement | OUN | Canadian | 27 min |
| Oct 7, 3:34 PM CDT | Special Weather Statement | OUN | Kiowa | 26 min |
| Oct 7, 3:47 PM CDT | River Flood Warning | OUN | Major, Woods, Woodward | 4 days |
| Oct 7, 3:48 PM CDT | River Flood Warning | OUN | Kingfisher, Logan | 5 days |
| Oct 7, 3:49 PM CDT | River Flood Warning | OUN | Dewey, Major, Woodward | 5 days |
| Oct 7, 3:52 PM CDT | Areal Flood Advisory | OUN | Beckham, Greer, Jackson, Kiowa, Tillman, Washita | 3 hr |
| Oct 7, 4:06 PM CDT | Severe Thunderstorm Warning | OUN | Carter | 39 min |
| Oct 7, 4:10 PM CDT | Areal Flood Advisory | OUN | Blaine, Caddo, Canadian, Kingfisher, Washita | 3 hr |
| Oct 7, 4:21 PM CDT | Special Weather Statement | OUN | Coal | 24 min |
| Oct 7, 4:27 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Kiowa | 48 min |
| Oct 7, 4:33 PM CDT | Special Weather Statement | OUN | Murray | 27 min |
| Oct 7, 4:43 PM CDT | Flash Flood Warning | OUN | Greer, Jackson, Kiowa | 3 hr |
| Oct 7, 4:46 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Murray | 44 min |
| Oct 7, 4:52 PM CDT | Special Weather Statement | OUN | Bryan | 23 min |
| Oct 7, 5:06 PM CDT | Tornado Warning | OUN | Carter, Garvin, Murray | 39 min |
| Oct 7, 5:15 PM CDT | Areal Flood Advisory | OUN | Carter, Garvin, Murray | 2 hr |
| Oct 7, 5:20 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan | 40 min |
| Oct 7, 5:35 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 40 min |
| Oct 7, 5:50 PM CDT | Special Weather Statement | OUN | Logan | 25 min |
| Oct 7, 5:57 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal | 36 min |
| Oct 7, 6:05 PM CDT | Special Weather Statement | OUN | Comanche | 25 min |
| Oct 7, 6:12 PM CDT | Flash Flood Warning | OUN | Caddo, Kiowa, Washita | 93 min |
| Oct 7, 6:23 PM CDT | Severe Thunderstorm Warning | OUN | Noble, Payne | 52 min |
| Oct 7, 6:25 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 50 min |
| Oct 7, 6:32 PM CDT | Special Weather Statement | OUN | Hughes | 28 min |
| Oct 7, 6:41 PM CDT | Areal Flood Advisory | OUN | Caddo, Comanche, Kiowa | 64 min |
| Oct 7, 6:43 PM CDT | Areal Flood Advisory | OUN | Greer, Jackson, Kiowa | 62 min |
| Oct 7, 6:53 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 22 min |
Nearby
Tornado Warnings in Oklahoma, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.